Vol. 15, No. 1, 1965

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Infinite sums in algebraic structures

Paul Katz and Ernst Gabor Straus

Vol. 15 (1965), No. 1, 181–190
Abstract

The purpose of this note is an outline of an algebraic theory of summability in algebraic structures like abelian groups, ordered abelian groups, modules, and rings. “Infinite sums” of elements of these structures will be defined by means of homomorphisms satisfying some weak requirements of permanency which hold in all usual linear summability methods. It will turn out that several elementary well known theorems from the theory of infinite series, proved ordinarily by methods of analysis, (i.e. by use of some concept of a limit) are consequences of algebraic properties.

Mathematical Subject Classification
Primary: 40.50
Milestones
Received: 21 August 1963
Revised: 11 February 1964
Published: 1 March 1965
Authors
Paul Katz
Ernst Gabor Straus